MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186731845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp;kwq;mnh;mni.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the surgeon prepared the patient's l4 pedicle on the left side for pedicle screw placement.The surgeon tapped the prepared pathway with the 7.0mm tap and determined the appropriate screw size.He requested the 8.0x45mm screw, which the surgical tech loaded on the corresponding navigation driver.He advanced the pedicle screw down the pedicle and approximately halfway down, the driver tip broke off in the recess of the pedicle screw.The surgeon was unable to retrieve the broken tip, so he proceeded to remove the polyaxial head from the screw and remove the pedicle screw with the broken screw removal instrument.The broken driver was removed from the sterile field and the procedure continued without further incident.There was a surgical delay of five (5) minutes.Fragments were generated and easily removed.Patient status is unknown.The procedure was successfully completed.Concomitant device reported: screw remover, broken (part# rs2013150, lot# 830029b16, quantity 1).5.5 viper univ poly driver (part# 279734000n, lot# gm5358811, quantity 1).This report is for one (1) 5.5 ti cort fix 8x45mm.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Concomitant device reported: 7.0mm dual-lead tap (part# 279702700n, lot# gm5358811, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 5.5 ti cort fix 8x45mm (part #186731845 / lot # unk) was received at us cq.The screw was received still attached to the returned screw removal tool.Since the head was left attached to the tool, it was unable to determine if the alleged broken tip was still attached to the screw.There was no evidence of physical breakage on the screw.Although the device was unable to disassemble from the screw removal tool, the overall complaint was not confirmed since there was no observed damaged on the screw.Device failure/defect identified? yes; unable to disassemble from screw removal tool.Dimensional inspection: dimensional inspection was not performed as access to relevant components was not possible without destruction of the device.Document/specification review: drawing(s) reviewed: since the lot number was not determined, only the current revision was reviewed.Conclusion: the overall complaint was not confirmed for the received 5.5 ti cort fix 8x45mm as there was no evidence of a device breakage.Although no definitive root-cause can be determined its possible the screw experienced unintended forces upon explantation which lead to the unable to disassemble condition.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 8X45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10529013
Report Number1526439-2020-01658
Device Sequence Number11597365
Product Code NKB
UDI-Device Identifier10705034352190
UDI-Public(01)10705034352190
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731845
Device Catalogue Number186731845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/26/2020
10/12/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date09/22/2020
10/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 VIPER UNIV POLY DRIVER; 5.5 VIPER UNIV POLY DRIVER; 7MM DUAL-LEAD TAP; 7MM DUAL-LEAD TAP; SCREW REMOVER, BROKEN; 5.5 VIPER UNIV POLY DRIVER.; 5.5 VIPER UNIV POLY DRIVER.; 7MM DUAL-LEAD TAP.; SCREW REMOVER, BROKEN.